Alert archive / Maine / Wind Advisories in 2020
Wind Advisory 11, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Oct 7, 2020, 5:14 PM EDT for 4 counties in Maine. It took effect at Oct 7, 2020, 8:00 PM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2020, 5:14 PM EDT (21:14 UTC)
- In effect from
- Oct 7, 2020, 8:00 PM EDT
- Expired
- Oct 8, 2020, 6:36 PM EDT
- In force
- 23 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 9.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
042 WWUS71 KCAR 072114 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 514 PM EDT Wed Oct 7 2020 MEZ001>006-010-080515- /O.NEW.KCAR.WI.Y.0011.201008T0000Z-201009T0000Z/ Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, Monson, and Blanchard 514 PM EDT Wed Oct 7 2020 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Northwest Aroostook, Northeast Aroostook, Northern Somerset, Northern Piscataquis, Northern Penobscot, Southeast Aroostook and Central Piscataquis Counties. * WHEN...Until 8 PM EDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hewitt
5 follow-up statements
051 WWUS71 KCAR 080153 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 953 PM EDT Wed Oct 7 2020 MEZ001>006-010-081000- /O.CON.KCAR.WI.Y.0011.000000T0000Z-201009T0000Z/ Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, Monson, and Blanchard 953 PM EDT Wed Oct 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph late tonight and Thursday, especially across the higher terrain. * WHERE...Northeast Aroostook, Northern Somerset, Northwest Aroostook, Southeast Aroostook, Northern Piscataquis, Northern Penobscot and Central Piscataquis Counties. * WHEN...Until 8 PM EDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
429 WWUS71 KCAR 080644 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 244 AM EDT Thu Oct 8 2020 MEZ001>006-010-081445- /O.CON.KCAR.WI.Y.0011.000000T0000Z-201009T0000Z/ Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, Monson, and Blanchard 244 AM EDT Thu Oct 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph late tonight and Thursday, especially across the higher terrain. * WHERE...Northeast Aroostook, Northern Somerset, Northwest Aroostook, Southeast Aroostook, Northern Piscataquis, Northern Penobscot and Central Piscataquis Counties. * WHEN...Until 8 PM EDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
597 WWUS71 KCAR 081823 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 223 PM EDT Thu Oct 8 2020 MEZ001>006-010-090000- /O.CON.KCAR.WI.Y.0011.000000T0000Z-201009T0000Z/ Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, Monson, and Blanchard 223 PM EDT Thu Oct 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph late tonight and Thursday, especially across the higher terrain. * WHERE...Northeast Aroostook, Northern Somerset, Northwest Aroostook, Southeast Aroostook, Northern Piscataquis, Northern Penobscot and Central Piscataquis Counties. * WHEN...Until 8 PM EDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hewitt
571 WWUS71 KCAR 082018 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 418 PM EDT Thu Oct 8 2020 MEZ001>006-010-090000- /O.CON.KCAR.WI.Y.0011.000000T0000Z-201009T0000Z/ Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, Monson, and Blanchard 418 PM EDT Thu Oct 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph. The strongest gusts will be across the higher terrain. * WHERE...Northeast Aroostook, Northern Somerset, Northwest Aroostook, Southeast Aroostook, Northern Piscataquis, Northern Penobscot and Central Piscataquis Counties. * WHEN...Until 8 PM EDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hewitt
083 WWUS71 KCAR 082236 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 636 PM EDT Thu Oct 8 2020 MEZ001>006-010-082345- /O.CAN.KCAR.WI.Y.0011.000000T0000Z-201009T0000Z/ Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, Monson, and Blanchard 636 PM EDT Thu Oct 8 2020 ...WIND ADVISORY IS CANCELLED... Wind will continue to gradually diminish tonight, thus the wind advisory is cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Oct 7, 12:29 PM EDT, 4 hours 45 minutes earlier.
Area forecast discussion, Oct 7, 12:29 PM EDT, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1229 PM EDT Wed Oct 7 2020
.SYNOPSIS...
Low pressure will approach today, cross the area this evening,
then exit through the Maritimes on Thursday. High pressure will
build south of the area Friday. A warm front will approach
Friday night and lift across the north on Saturday, followed by
a cold front Saturday night. High pressure will build toward the
area Sunday.
&&
.NEAR TERM /THROUGH TONIGHT/...
1220 PM Update...Another round of showers/rain moving into
western areas attm per the radar. This round is out ahead of the
main system still back in Canada. Temps have warmed across the
Central Highlands and Downeast including the Bangor w/temps in
the low to mid 60s. Satl imagery showed a decent break in the
clouds to allow for further destabilization. The 12z UA showed a
strong jet at 700-500 mbs of 70-80 kt rounding the base of the
upper trof across the eastern Great Lake into western NYS. This
feature is forecast to slide across the region later this
afternoon. Lapse rates do appear to steepen especially across
the central and southern areas w/some upper difluence. NAM
soundings now show ML CAPE of 400-600 joules in these areas
w/good shear of 35 kts. So, tstms are still expected. SPC has
extended the Marginal Risk for severe tstms further n covering
the Maine Central Highlands, Bangor and Downeast into early
evening. Strong wind gusts possible w/any stronger storms.
Hazardous Weather Outlook was updated for the tstms.
Otherwise, pops were adjusted to fit w/the radar and NAM timing.
The latest run of the NBM was matching up better this morning.
Also adjusted the winds especially for tonight into Thursday.
This will be addressed w/the later package.
Previous Discussion...
Most of the rest of today will then remain overcast but likely
have a break in the rain as a south wind continues. The clipper
low and associated shortwave will then support an area of
steadier rain moving into the region around mid-afternoon and
continuing into this evening. Model guidance has been jumping
around considerably on rainfall amounts with the NAM now
confining the heaviest rain over the far north with lighter
amounts elsewhere, but the GFS now very generous in outputting
up to an inch of rain across the northeast. Generally still
expecting a third to a half inch with locally higher amounts in
banding over the north, and only 1 to 2 tenths of an inch of
rain Downeast. The low will intensify overnight as it lifts into
the Maritimes having rounded the bottom of the longwave trough.
Rain will move out around midnight as a tightening gradient
behind the intensifying low brings an increasing gusty NW wind
overnight. The sky will gradually begin to clear from south to
north late tonight.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
Whats left of any shwrs with departing low pres movg E across
the Gulf of St Lawrence will end early Thu morn across the N and
E with SC cldnss giving way to more sunshine by aftn as llvl
subsidence with sfc hi pres ovr the OH vly increases. Strong NW
winds will be present from morn til mid aftn as both a strong
sfc pres grad between the departing low and advcg sfc hi remains
ovr the Rgn with strong winds alf to mix down once skies become
clearer. For now we indicate peak wind gusts of 40 mph ovr the N
and mtns and 30 to 35 elsewhere, but these may be conservative
gusts with a wind adv possible for spcly the NW. Strong llvl
cold advcn will accompany the winds, and high temps Thu aftn
will not get much more than 5 to 10 deg F then morn lows.
Winds will diminish some Thu ngt, but not likely enough for much
in the way of radiational cooling, so we do not indicate much in
the way of frost potential attm. Fri will cont fair but still
breezy WNW winds with similar aftn hi temps to Thu.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Fri eve will begin fair, but cldnss rapidly increases by late
evening as deep layer warm advcn begins ahead of a warm front.
Lgt warm advcn rnfl is likely across Nrn areas late Fri ngt into
Sat morn, with sct shwrs or no rnfl Cntrl and Downeast areas.
Its not certain that the apex of the warm sector will xtnd N of
the St John vly or not, but Cntrl and Downeast areas should
break into the warm sector by Sat aftn as sfc low pres and an
associated cold front and s/wv alf apch from Cntrl Can resulting
in more clds and shwrs N and more sunshine Cntrl and Downeast.
This in in turn, will result in highs ranging from upper 50s
far N to near 70 ovr the lower Penobscot vly. The trailing cold
front will bring another round of shwrs to most of the FA later
Sat aftn into Sat eve, with clrg and brisk NW winds behind the
front later Sat ngt.
Sun will be fair and cool, but not nearly as windy as Thu with
potentially a good radiational cooling ngt to follow as Can sfc
hi pres settles ovr the FA late Sun ngt potentially finishing
the growing season alg the Downeast coast. Longer range models
then dvrg with regard to solutions with the remnants of Delta
for Mon and Tue, with the 00z dtmnstc ECMWF keeping the Rgn dry
and the corresponding GFS advcg rnfl NNewrd into the FA Mon ngt
and Tue. Blended long range model guidance is more like the
dtmnstc 00Z CanGem and the 00z GFS Ensm which only brings lgtr
rnfl to the area by Tue ngt, so the long range is currently msly
dry with a slow warming trend for now.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM:
Today: IFR north, MVFR Downeast. South wind.
Tonight: IFR becoming MVFR then VFR north. MVFR to VFR Downeast.
Increasing gusty NW wind.
SHORT TERM: Thu-Fri...VFR all sites xcpt MVFR clgs Nrn TAF sites
erly to mid Thu morn. Strong NW winds Thu with mechanical near
sfc wind shear then mdt W to NW winds Thu ngt and Fri.
Fri Ngt-Sat...Mostly MVFR clgs/vsbys with shwrs Nrn TAF sites
with VFR Downeast sites. Mdt SSW winds and potential LLWS.
Sat Ngt-Sun...VFR all TAF sites with mdt NW winds.
&&
.MARINE...
NEAR TERM: Winds/seas will reach SCA by aftn across all of our
waters and reach gale force in gusts tngt ovr the outer waters
where a gale wrng has been issued. Kept close to blended
wv/NWPS wv guidance for fcst wv hts.
SHORT TERM: Gale wrngs ovr the outer waters and strong SCAs for
the inner bay/harbor MZs will cont thru Thu into Thu eve before
winds and seas slowly subside below SCA across all waters by
erly Fri morn. After a short pd of no hdlns, both winds and seas
will increase again by Sat morn to SCA and cont so into Sat
ngt before subsiding below SCA again by Sun morn. Kept close to
blended wv guidance fcst wv hts with a short fetch 3 to 4 sec pd
spectral wv group and an open Atlc 10 sec swell group thru Fri
becoming msly just the short fetch group by the weekend as the
open Atlc swell group msly dissipates.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory from 6 PM this evening to midnight EDT
Thursday night for ANZ052.
Gale Warning from 6 PM this evening to midnight EDT Thursday
night for ANZ050-051.
&&
Near Term...HewittHazardous weather outlook, Oct 7, 12:27 PM EDT, 4 hours 47 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Caribou ME 1227 PM EDT Wed Oct 7 2020 MEZ001>006-081630- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- 1227 PM EDT Wed Oct 7 2020 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine and North Woods Maine. .DAY ONE...This Afternoon and Tonight. Wind gusts to around 40 mph are possible late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Wind gusts to 45 mph are possible on Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ010-011-015>017-029>032-081630- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 1227 PM EDT Wed Oct 7 2020 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected this afternoon into early evening. Some storms could contain strong wind gusts and heavy rainfall. Wind gusts to around 35 mph possible late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Wind gusts to around 40 mph are possible on Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050-051-081630- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1227 PM EDT Wed Oct 7 2020 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EDT THURSDAY NIGHT... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ052-081630- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1227 PM EDT Wed Oct 7 2020 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 2:39 AM EDT | Gale Warning | CAR | 48 hr | |
| Oct 7, 2:39 AM EDT | Small Craft Advisory | CAR | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.